I have a history of ventricular tachycardia. They implated an ICD. About a year later they had to put me on amiodarone (200mg daily). Since then I had not had an episode for 5 years. Couple of week ago I got a "shock" from the ICD but for atrial fibrillation. I had also recently developed hyperthyroidism from the amiodarone. So starting tomorrow I am no longer taking the amiodarone or the increased Coreg (25mg 2x daily due to the symptoms of hyperthyroidism). I will instead take 120mg 2x daily of sotalol. I am asking what the effect on my blood pressure will be at that dose. I keep a pretty steady 115/70 with the Coreg. This is a slightly higher dose of sotalol than normal (80mg normal). Thanks
I am taking the same dose of sotalol that you are and I have been taking it since December when I had atrial fibrillation caused by low potassium. They gave it to me as protection in case the potassium dropped again. The sotalol has really helped my blood pressure. I was taken off Lopressor (a beta blocker) and Cardizem (for the AF), and it's lower now with just the sotalol. I know it makes some people tired, but it hasn't me. The only problem is that I have noticed PVC's lately (not bad ones) and I had an episode of SVT recently on a stress test and at home. I don't know what part the sotalol plays in that but I am going to the doctor next week and I intend to ask him all that. I hope this helps. I know how scary all is. They say, "Don't be anxious," but that's just a little difficult to do when your heart is involved.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.